I'm getting a little nervous, because yesterday was a pretty decent day. I'm not sure exactly what's going on. I had a somewhat vigorous activity day and I didn't feel but just the slightest of twinges yesterday. Now granted, I didn't do a lot of sitting down. In fact, I was painting pretty much all day. But that usually means I have to take tylenol sometime during the afternoon or evening. To further add to my confusion, I was on the computer for about 3 straight hours last night before going to bed, trying to organize our insurance appeal letter. I was sitting on a pillow on my computer chair, but still, that usually brings a ton of pain.
So, is this just some sort of good day mixed in with bad days? Is it a sign that things are looking up for me? I did take the Rapidflo med, could that have anything to do with it? I took another Rapidflow last night and so far today, things are pretty good.
Regardless, I see this as an answer to my prayers. Even if I only have 2-3 good days to be followed by a couple of not so good days, I'll take it. Then I hope to have 4-5 good days followed by maybe 1-2 bad ones. Then, of course, I hope to have weeks and months of good days, and so on. It's hard to not be hopeful when a day goes so well, but I also have to be realistic (which I hate).
The realist in me tells me to not get on the roller-coaster of good and bad days. However, the faithful and hopeful me wants to take a good day and run with it. I've already been planning on getting back on the treadmill and thinking that perhaps life will become normal again.
I know I speak a lot about this post vasectomy pain syndrome and the side effects of a vasectomy, but it's so true - you just don't know what you're going to get. Maybe you're one of the lucky ones who have a vasectomy and don't experience any problems. Now you can have unprotected sex with your wife and not worry about getting her pregnant.
However, what if you're like me and countless untold others who get some kind of problem as a result of the vasectomy? Now your life is completely turned upsidedown. Now you have to take pain medication regularly. Now you have to see your urologist multiple times a year for flare-ups and treatments and tests. Now you can't have sex at all because you're afraid the pain may be too excruciating or you think it may cause a flare-up of your symptoms.
Man, I'm telling you, it's just not worth it. Don't have a vasectomy - PERIOD. Use other forms of birth control that don't have a risk profile associated with it. Continue with the pill and condoms, creams, etc. Trust me, that may be a little messier or may stop down the intimate moments a minute or two, but it's okay.
Sure, the percent of men who have side effects after their vasectomy is low (somewhere between 5-15%), but those of us who do have them, suffer in ways you can't even imagine. Simply go to the forum listed in the links section and you'll see what the conversations are like. Or go to some of the other links and you'll see what I'm talking about.